Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 65, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 15, 2011, 2:34 AM EDT for 5 counties in Indiana. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 2:34 AM EDT (06:34 UTC)
- Expired
- May 16, 2011, 7:28 AM EDT
- In force
- 29 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Major
Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 10.88 ft at May 15, 2011, 7:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
056 WGUS43 KIWX 150634 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 234 AM EDT SUN MAY 15 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI... WABASH AND WHITLEY COUNTIES WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES .THREE TO FIVE INCHES OF RAIN OVER THE PAST 12 HOURS HAS LED TO RAPID WATER RISES ON THE EEL AND WABASH RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC017-085-103-169-183-160634- /O.NEW.KIWX.FL.W.0065.110515T0634Z-110518T1710Z/ /NMCI3.3.ER.110515T0429Z.110516T1700Z.110517T1710Z.NR/ 234 AM EDT SUN MAY 15 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE EEL RIVER AT NORTH MANCHESTER * UNTIL WEDNESDAY AFTERNOON. * AT 1 AM SUNDAY THE STAGE WAS 9.7 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO CREST NEAR 13.2 FEET AROUND 1 PM MONDAY MAY 16 AND FALL BELOW FLOOD STAGE AROUND 1 PM TUESDAY MAY 17. * AT 13.0 FEET...SOUTH MILL STREET LUMBER COMPANY BUILT WALL TO PREVENT FLOODING AFTER DECEMBER 1990 FLOOD. $$ INC017-103-169-160634- /O.NEW.KIWX.FL.W.0066.110515T0634Z-110517T1835Z/ /WABI3.1.ER.110515T0516Z.110515T1800Z.110516T1835Z.NO/ 234 AM EDT SUN MAY 15 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT WABASH * UNTIL TUESDAY AFTERNOON. * AT 1 AM SUNDAY THE STAGE WAS 14.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * AT 19.0 FEET...RESIDENTIAL AND SOME COMMERCIAL FLOODING BEGINS ON THE RIGHT BANK IN SOUTHWEST SECTIONS OF WABASH. EXTENSIVE RURAL FLOODING SOUTH OF RICH VALLEY BEGINS IN WESTERN WABASH COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5 FEET WHICH OCCURRED ON JUL 19 1996. $$
6 follow-up statements
640 WGUS83 KIWX 150759 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 359 AM EDT SUN MAY 15 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI... WABASH AND WHITLEY COUNTIES WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES .RAPID WATER RISES ALONG AREA RIVERS HAVE RESULTED FROM YESTERDAY'S HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC017-085-103-169-183-160759- /O.EXT.KIWX.FL.W.0065.000000T0000Z-110517T1200Z/ /NMCI3.2.ER.110515T0429Z.110515T1800Z.110516T1200Z.NR/ 359 AM EDT SUN MAY 15 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE EEL RIVER AT NORTH MANCHESTER * UNTIL TUESDAY MORNING. * AT 3 AM SUNDAY THE STAGE WAS 10.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.2 FEET AROUND 2 PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND 8 AM MONDAY MAY 16. * AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER COURT ON SOUTH MILL STREET. $$ INC017-103-169-160759- /O.EXT.KIWX.FL.W.0066.000000T0000Z-110518T0300Z/ /WABI3.1.ER.110515T0516Z.110515T1800Z.110517T0300Z.NO/ 359 AM EDT SUN MAY 15 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE WABASH RIVER AT WABASH * UNTIL TUESDAY EVENING. * AT 3 AM SUNDAY THE STAGE WAS 15.5 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 17.4 FEET AROUND 2 PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND 11 PM MONDAY MAY 16. * AT 17.0 FEET...SOME LOW LYING AREAS AND LOWEST SECTIONS OF WABASH AND LAGRO BEGIN TO FLOOD. $$
470 WGUS83 KIWX 151102 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 702 AM EDT SUN MAY 15 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO... MIAMI...WABASH AND WHITLEY COUNTIES WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES .MINOR TO MODERATE FLOODING CONTINUES IN THE UPPER WABASH RIVER BASIN ON THE EEL AND WABASH RIVERS. VERY HEAVY RAINFALL OVER THE PAST 24 HOURS LED TO FLASH FLOODING IN MANY AREAS AND A RAPID INCREASE IN RIVER LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC017-085-103-169-183-161102- /O.CON.KIWX.FL.W.0065.000000T0000Z-110517T1200Z/ /NMCI3.2.ER.110515T0429Z.110515T1800Z.110516T1200Z.NR/ 702 AM EDT SUN MAY 15 2011 THE FLOOD WARNING CONTINUES FOR THE EEL RIVER AT NORTH MANCHESTER * UNTIL TUESDAY MORNING. * AT 6 AM SUNDAY THE STAGE WAS 10.9 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.5 FEET AROUND 2 PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND 8 AM MONDAY MAY 16. * AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER COURT ON SOUTH MILL STREET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.8 FEET WHICH OCCURRED ON APR 28 2011. $$ INC017-103-169-161102- /O.CON.KIWX.FL.W.0066.000000T0000Z-110518T0300Z/ /WABI3.1.ER.110515T0516Z.110515T1800Z.110517T0300Z.NO/ 702 AM EDT SUN MAY 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT WABASH * UNTIL TUESDAY EVENING. * AT 6 AM SUNDAY THE STAGE WAS 16.9 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 17.9 FEET AROUND 2 PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND 11 PM MONDAY MAY 16. * AT 17.0 FEET...SOME LOW LYING AREAS AND LOWEST SECTIONS OF WABASH AND LAGRO BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET WHICH OCCURRED ON FEB 11 2009. $$
184 WGUS83 KIWX 151602 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1202 PM EDT SUN MAY 15 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI... WABASH AND WHITLEY COUNTIES WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES .VERY HEAVY RAINFALL OVER THE PAST 24 HOURS LED TO FLASH FLOODING IN PORTIONS OF THE FORECAST AREA AND A RAPID INCREASE IN RIVER LEVELS ACROSS MANY OF THE BASINS INCLUDING THE UPPER WABASH. MINOR FLOODING WILL CONTINUE ON THE EEL RIVER AT NORTH MANCHESTER AND ON THE WABASH RIVER AT WABASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC017-085-103-169-183-161602- /O.EXT.KIWX.FL.W.0065.000000T0000Z-110517T0700Z/ /NMCI3.1.ER.110515T0429Z.110515T1018Z.110516T0700Z.NO/ 1202 PM EDT SUN MAY 15 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE EEL RIVER AT NORTH MANCHESTER * UNTIL LATE MONDAY NIGHT. * AT 11 AM SUNDAY THE STAGE WAS 10.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 9.0 FOOT FLOOD STAGE AROUND 3 AM MONDAY MAY 16. * AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER COURT ON SOUTH MILL STREET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.8 FEET WHICH OCCURRED ON APR 28 2011. $$ INC017-103-169-161601- /O.EXT.KIWX.FL.W.0066.000000T0000Z-110517T1000Z/ /WABI3.1.ER.110515T0516Z.110515T1800Z.110516T1000Z.NO/ 1202 PM EDT SUN MAY 15 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE WABASH RIVER AT WABASH * UNTIL TUESDAY MORNING. * AT 11 AM SUNDAY THE STAGE WAS 17.7 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 17.9 FEET AROUND 2 PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND 6 AM MONDAY MAY 16. * AT 17.0 FEET...SOME LOW LYING AREAS AND LOWEST SECTIONS OF WABASH AND LAGRO BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET WHICH OCCURRED ON JUN 4 1989. $$
028 WGUS83 KIWX 161105 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 705 AM EDT MON MAY 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI... WABASH AND WHITLEY COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC017-085-103-169-183-161135- /O.CAN.KIWX.FL.W.0065.000000T0000Z-110517T0700Z/ /NMCI3.1.ER.110515T0429Z.110515T1018Z.110516T0048Z.NO/ 705 AM EDT MON MAY 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE EEL RIVER AT NORTH MANCHESTER * AT 6 AM MONDAY THE STAGE WAS 7.7 FEET * FLOOD STAGE IS 9.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE YESTERDAY EVENING. * FORECAST...THE RIVER WILL FALL TO NEAR 8.3 FEET AROUND 8 AM MONDAY MAY 16. $$
871 WGUS83 KIWX 161113 CCA FLSIWX FLOOD STATEMENT ...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 705 AM EDT MON MAY 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI... WABASH AND WHITLEY COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC017-085-103-169-183-161135- /O.COR.KIWX.FL.W.0065.000000T0000Z-110517T0700Z/ /NMCI3.1.ER.110515T0429Z.110515T1018Z.110516T0048Z.NO/ 705 AM EDT MON MAY 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE EEL RIVER AT NORTH MANCHESTER * AT 6 AM MONDAY THE STAGE WAS 7.7 FEET * FLOOD STAGE IS 9.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE SUNDAY EVENING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TODAY. $$
381 WGUS83 KIWX 161128 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 728 AM EDT MON MAY 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI... WABASH AND WHITLEY COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC017-085-103-169-183-161158- /O.CAN.KIWX.FL.W.0065.000000T0000Z-110517T0700Z/ /NMCI3.1.ER.110515T0429Z.110515T1018Z.110516T0048Z.NO/ 728 AM EDT MON MAY 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE EEL RIVER AT NORTH MANCHESTER * AT 6 AM MONDAY THE STAGE WAS 7.7 FEET * FLOOD STAGE IS 9.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE SUNDAY EVENING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TODAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 15, 2:00 AM EDT, 34 minutes earlier.
Area forecast discussion, May 15, 2:00 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 AM EDT SUN MAY 15 2011 .AVIATION /06 UTC TAFS/... INCRSNG STABILITY AND GRDL DECAY OF WWD EXTNS OF SFC TROF OFF CNTL OH SFC LOW SHOULD ALLOW WDSPRD RAFL THIS AM TO BECOME MORE SPOTTY WITH TIME. DRIER AIR TO DRAW IN FM N THIS AFTN AS SFC LOW/TROF REFOCUSES ALONG APPALACHIAN CHAIN WITH CIGS GRDLY RISING. KSBN TO DRY OUT FIRST AND SHOULD BECOME VFR BY LATE AFTN. DEEPER ESTABLISHED MSTR INVOF KFWA TO KEEP CIGS INTO IFR RANGE FOR MUCH OF ERLY AM HOURS AND THEN FOLLOW A SIMILAR ALBEIT SLOWER IMPROVING TREND. && .SHORT TERM... TONIGHT THROUGH SUNDAY NIGHT...AN UPPER LOW WAS NORTH OF THE OHIO RIVER AND MOVING SLOWLY EAST. THE EAST PORTION OF THE FORECAST AREA WAS STILL IN THE WARM SECTOR. THE AIRMASS OVER NORTHEAST INDIANA AND NW OHIO WAS ABLE TO DESTABILIZE ENOUGH FOR STORMS TODAY. EXPECT A MARGINAL SEVERE WEATHER POTENTIAL INTO EARLY THIS EVENING AS WET BULB ZERO HIGHS VERY FAVORABLE FOR HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS MANY OF THE STORMS HAVE BEEN BACKBUILDING. FOR THIS PACKAGE...FAVOR THE SPECTRAL MODELS INCLUDING THE ECMWF GIVEN THE SUPERIOR HANDLING OF THE CUT OFF LOW AND THE FUJI WHARA INTERACTION OF AN UPSTREAM UPPER LOW. AN UPPER LEVEL TROWAL SHOULD REMAIN OVER THE AREA FOR THE REST OF THE WEEKEND...AND BE ACCOMPANIED BY PERIODS OF RAIN. GIVEN A VERY COOL AIRMASS WITH AN EXTENDED PERIOD OF PRECIPITATION...LOWERED HIGHS SEVERAL DEGREES SUNDAY...MORE IN LINE WITH THE GFS/MAV. && .LONG TERM... VERY FEW CHANGES NEEDED TO LONG TERM GRIDS AS FOCUS HAS BEEN MORE ON NEAR TERM WEATHER THIS AFTERNOON. GENERALLY FOLLOWED GFS AND GEFS WHICH ALIGNS WELL WITH GOING GRIDS AND EXPECTED PATTERN. PERSISTENT UPPER LOW WILL REMAIN IN THE REGION TO SOME DEGREE BUT WOBBLE TO THE SOUTHEAST EARLY IN THE WEEK BEFORE COMING BACK OUR WAY. THIS WILL LEAD TO A BRIEF DRY PERIOD MONDAY INTO TUESDAY ALTHOUGH TEMPS WILL REMAIN WELL BELOW NORMAL. TEMPERATURES MONDAY NIGHT ARE A CONCERN WITH VERY DRY NORTHEAST FLOW AND COLD UPPER LOW OVER THE AREA. KEPT TEMPS IN UPPER 30S WITH CONCERN FOR SOME HIGH CLOUDS AND LIGHT GRADIENT. IF SKIES INDEED CLEAR AND WINDS BECOME LIGHT COULD SEE TEMPS DROP TO LOWER 30S AND POSSIBLE FROST. SHORT WAVE ENERGY WILL HELP REINFORCE UPPER LOW AND BRING BACK TOWARD THE AREA LATER TUESDAY INTO WEDNESDAY. CONTINUED TREND OF BRINGING POPS BACK WEST TUESDAY AFTERNOON AND KEPT POPS OVER ENTIRE AREA WEDNESDAY INTO THURSDAY. EXPECT SHOWERS TO MOVE EAST TO WEST WITH LOW CENTERED TO OUR SOUTH AND EASTERLY FLOW. CONTINUED OPTIMISTIC DRY POPS FRIDAY AND CONTINUED INTO SATURDAY WITH LOW CONFIDENCE. ECMWF SLOWER WITH NEXT UPPER LOW WHICH TENDS TO WORK OUT AS GFS HAS A FAST EASTWARD BIAS WITH CLOSED LOWS. WILL HAVE TO WATCH TRENDS FOR POSSIBLE POPS EARLY NEXT WEEKEND. TEMPS VERY COOL THROUGH FIRST PART OF WEEK THEN SLOW WARMING AS LOW BEGINS TO SLIDE EAST. OPTIMISTIC FOR END OF WEEK AHEAD OF NEXT SYSTEM WITH TEMPS BACK TO NEAR NORMAL IN THE LOWER 70S. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR LMZ043-046. && SHORT TERM...SKIPPER LONG TERM...LASHLEY AVIATION...MURPHY
Hazardous weather outlook, May 14, 5:10 AM EDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 510 AM EDT SAT MAY 14 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 510 AM EDT SAT MAY 14 2011 /410 AM CDT SAT MAY 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG TO SEVERE DURING THIS TIME ALONG AND EAST OF A LOGANSPORT TO WARSAW TO STURGIS LINE. THE MAIN THREAT WILL BE HAIL UP TO AN INCH IN DIAMETER. ALSO...SLOW MOVEMENT OF THESE THUNDERSTORMS WILL RESULT IN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-150915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 510 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY THROUGH MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 14, 8:53 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM WALL CLOUD 2 WSW WESTCHESTER 40.48N 84.93W
05/14/2011 JAY IN LAW ENFORCEMENT
OFFICER REPORTS SEEING A ROTATING WALL CLOUD...NO
FUNNEL PRESENT
&&
EVENT NUMBER IWX1100768
JCLocal storm report, May 14, 9:27 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLOOD MONTPELIER 40.55N 85.28W
05/14/2011 BLACKFORD IN EMERGENCY MNGR
BASEMENTS FLOODED IN NUMEROUS HOUSES. FIRE STATION IS
FLOODED. ROADS ARE CLOSED.
&&
EVENT NUMBER IWX1100769
BMLLocal storm report, May 14, 9:40 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
940 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLOOD 3 NNE CENTER 40.48N 85.05W
05/14/2011 JAY IN TRAINED SPOTTER
ROAD IMPASSABLE FROM FLOODING FOR NEARLY 300
YARDS...NEAR THE INTERSECTION OF COUNTY ROADS 350 AND
300.
&&
EVENT NUMBER IWX1100770
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:38 PM EDT | Tornado Warning | IWX | Jay | 37 min |
| May 14, 9:03 PM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Jay, Wells | 36 min |
| May 14, 9:20 PM EDT | Flash Flood Warning | IWX | Huntington | 3 hr |
| May 14, 9:31 PM EDT | Areal Flood Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Miami and 2 more | 12 hr |
| May 14, 10:57 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| May 15, 12:32 AM EDT | Areal Flood Warning | IWX | Huntington | 9 hr |
| May 15, 2:34 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 21 hr |
| May 15, 9:12 AM EDT | Areal Flood Warning | IWX | Huntington, Wabash | 6 hr |
| May 15, 11:12 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 24 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.